I’ve had type 1 Diabetes for 11 years and have been on a pump for 9. For the past 7 months or so, the amount of times I’ve gotten “no delivery” messages has seemed to increase by a noticeable amount. I use 90 degree quick set infusion sites and place them on my upper buttocks.
The no delivery messages seem to occur at random. Sometimes they’ll happen during a bolus, sometimes they’ll happen during normal basal delivery. Sometimes the error is almost instant, sometimes my pump will work fine for a bolus or two, and then stop working. Each time though, when the no delivery happens I can feel insulin that’s leaked around the cannula, meaning the insulin isn’t getting into my body.
I’ve done some research on the forum and found that quick sets can often “kink” leading to this problem, but my main question is why has this kinking become a problem so much in the past several months, and not in the past several years I’ve been on the pump? My lifestyle has stayed the same my whole life, where I mostly sit at the computer on any given day, and my weight has stayed the same too, I’ve been moderately skinny my whole life and haven’t noticed any standout weight gain or loss that would otherwise change my fat content.
I’ve also monitored my site areas on my upper buttocks and can’t see any signs of infections or scar tissue. I change my site every 3 days and switch from cheek to cheek with varying locations on each side, so repeated site locations shouldn’t be the issue either.
Does anyone know what might be happening? Should I try a new location, or a new type of site? I doubt I can afford a new pump at this time, but from what I’ve read from other people’s stories getting a new pump doesn’t seem to solve the problem.